Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Weakness, loss of appetite, UTI, nausea, fever, have pus cells in urea. Done CT scan. Suggest

Hi Doctor, My mum underwent a surgery on the 11th of Feb for prolapse of the rectum and urethea (I do not know the exact terminology),anyways she was feeling very weak,no appetite and within 2 weeks after the surgery she developed UTI ,Her pus cell count was 300.SHE WAS PUT ON ANTIBIOTIC intraveniously for 8 days and she was getting better but still not 100 %.after a few days again she was feeling feverish,nausea no appetite,Dr refered her to a urologist and after doing some bloodwork,her counts were 40 - 45,he has put her on 1 week medication and if it does not come down they will have to hospitalise her and do some procedure intravenously,Dr can you pls advice as to why are the pus cells still there and is this related to her surgery,is it lifethreatening,would you advice a ultra sound or CT SCAN,PLS HELP WE ARE ALL SO WORRIED
Asked On : Mon, 25 Mar 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
Thanks for posting your query.
Your mother is having post-surgical complication and got infection of urinary tract. Puss cells on urine analysis are dead white blood cells which fight against bacteria. It indicates bacterial infection, E.coli is common bacterium causing UTI but other bacteria may cause it.
As your mother could not recover after using antibiotics, it is quite possible that bacteria are resistant to that antibiotic ,however, some times doctor do not know what bacteria is growing inside and prescribe a drug that dose not kill it, so you need to perform urine culture and sensitivity to find out bacteria and drug that would help.
continue medication prescribed by urologist for recommended period then revisit him.
Hope it helps.
Take care!
Answered: Thu, 28 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor